Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Duke Blue Devils Serve Up "The Red Devil"

Posted May 11 2010 4:45am
On Sunday, Lou and I dropped by our neighbor's house to talk about how they will entertain Miss Samantha while we are on vacation. They'll walk her and then hang out and keep her company.

I took the opportunity to ask Pat if she knew anything about Doxorubicin (brand name Adriamycin). I thought that maybe she had heard something, but it turns out that she has actually had it!

Pat told me that people call it The Red Devil.  (It is red, and it turns your pee and tears red for a couple of days.)  The wonderful news is that Pat told me that she did not have nausea and vomiting while taking it.  She took Compazine prophylactically (as a preventive measure). That is, she took it on a schedule to keep nausea from starting, instead of waiting till she was nauseated.

I plan to do the same.

You know, I was mystified why Nurse Carolyn would say, "there WILL be nausea and vomiting," when we were talking about this chemo.  There are so many anti-nausea drugs, why would there be nausea and vomiting?

Knowledge is power, and I feel a lot better about the coming treatment. Of course, my thrilling vacation is helping cheer me up too.  I just asked Lou if he was busy on Thursday, if maybe he'd like to go do something fun that day.  Maybe fly to Rome.
Post a comment
Write a comment:

Related Searches